Go to navigation Go to content
Phone: (760) 568 - 0108
Dr. Harvey R. Danciger

Q
Why do my feet and legs feel numb after chemotherapy?

A

Patients who have undergone chemotherapy may notice numbness, tingling, burning, weakness and other symptoms in their feet and legs as well as other parts of their body.  The chemotherapeutic agents are meant to target and kill the cancer cells, however; they can also damage the nerve cells in the process.  These sensations can occur at any time after treatment has started.  The symptoms can also become worse as the treatment continues.

The different types of symptoms may be the most severe and noticeable after your treatment.  The symptoms you notice may gradually decrease over time but it can take many months to go away if at all.  Sometimes, the damage to the nerves cannot be reversed and the symptoms may not go away.

If you have had chemotherapy and are developing any of these symptoms, see Dr. Harvey R. Danciger for an evaluation and discussion regarding methods to help and reduce your symptoms.

Dr. Harvey Danciger
Dr. Harvey Danciger is a podiatrist and foot surgeon in Palm Desert, CA specializing in the foot and ankle